Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2005, 5:11 PM CDT for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 5:11 PM CDT (22:11 UTC)
- Expired
- Jul 4, 2005, 6:05 PM CDT
- In force
- 54 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 111 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:15 PM CDT | TSTM WND DMG | Piggott, AR | POWER LINES DOWN. |
| Jul 4, 5:18 PM CDT | TSTM WND DMG | Malden, MO | TREES DOWN. ROOF BLOWN OFF BUILDING WHILE UNDER DECONSTRUCTION. POWER LINES DOWN. |
| Jul 4, 5:40 PM CDT | TSTM WND DMG | Paragould, AR | TREES DOWN. PARTIAL ROOF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 042211
SVRMEG
ARC021-055-MOC069-042300-
/O.NEW.KMEG.SV.W.0124.050704T2211Z-050704T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS
GREENE COUNTY IN EASTERN ARKANSAS
DUNKLIN COUNTY IN SOUTHEAST MISSOURI
* UNTIL 600 PM CDT
* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MALDEN TO GREENWAY TO EVENING STAR...OR ALONG A LINE
EXTENDING FROM MALDEN TO 6 MILES WEST OF PIGGOTT TO 12 MILES
NORTHWEST OF PARAGOULD...AND MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
FRANCIS...BEECH GROVE...CAMPBELL...PIGGOTT...LAFE...PARAGOULD...OAK
GROVE HEIGHTS...RECTOR...HOLCOMB...SENATH...KENNETT...
HORNERSVILLE...CARDWELL...ARBYRD AND MARMADUKE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3666 9004 3635 9041 3614 9082 3600 9054
3602 9036 3603 9004 3616 9000 3640 9000
3661 8994
$$2 follow-up statements
000
WWUS54 KMEG 042244
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
541 PM CDT MON JUL 4 2005
ARC021-055-MOC069-042300-
/O.CON.KMEG.SV.W.0124.000000T0000Z-050704T2300Z/
CLAY AR-GREENE AR-DUNKLIN MO-
541 PM CDT MON JUL 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
DUNKLIN...GREENE AND CLAY COUNTIES...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MALDEN TO HOLCOMB TO SENATH TO MARMADUKE
TO PARAGOULD...OR ALONG A LINE EXTENDING FROM BERNIE TO 8 MILES NORTH
OF KENNETT TO SENATH TO MARMADUKE TO PARAGOULD...MOVING EAST AT 15
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNETT...
HORNERSVILLE...CARDWELL AND ARBYRD.
POWERLINES WERE REPORTED DOWN IN PIGGOTT ARKANSAS AND CAMPBELL
MISSOURI. TREES AND POWERLINES WERE REPORTED DOWN IN MALDEN
MISSOURI. A ROOF WAS BLOWN OFF A BUILDING UNDER DEMOLITION IN MALDEN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3666 9004 3635 9041 3614 9082 3600 9054
3602 9036 3603 9004 3616 9000 3640 9000
3661 8994
$$000
WWUS54 KMEG 042305
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CDT MON JUL 4 2005
ARC021-055-MOC069-042315-
/O.EXP.KMEG.SV.W.0124.000000T0000Z-050704T2300Z/
CLAY AR-GREENE AR-DUNKLIN MO-
605 PM CDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR DUNKLIN...GREENE AND CLAY
COUNTIES EXPIRES AT 600 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED IN
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3666 9004 3635 9041 3614 9082 3600 9054
3602 9036 3603 9004 3616 9000 3640 9000
3661 8994
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:18 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 4, 2:18 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT MON JUL 4 2005 .DISCUSSION... A COUPLE AREAS OF CONVECTION TO DEAL WITH THIS AFTERNOON. FIRST BATCH DEVELOPED ACRS NE MS IN RESPONSE TO A WEAK SHORTWAVE AND SOME SFC CONVERGENCE IN AN AREA OF STRONG INSTABILITY WITH CAPES AROUND 3000 J/KG. A FEW OF THESE STORMS HAVE BEEN SEVERE WITH PENNY SIZE HAIL AND DAMAGING WIND. THIS STORMS WILL GRADUALLY WEAKEN BY EVENING. THE NEXT AREA OF CONCERN IS NE AR AND THE MO BOOTHEEL. AN OLD OUTFLOW BOUNDARY THAT WAS GENERATED BY AN MCS EARLIER TODAY IS MOVING INTO NE AR ATTM. THE AIRMASS ACRS NE AR HAS DESTABILIZED RAPIDLY THIS AFTN AS HIGH DEWPOINTS...73 AT JBR... HAVE SURGED NORTH AND TEMPS HAVE BUMPED TEMPS INTO THE MID 90S. THE LATEST LAPS ANALYSIS INDICATES CAPES GREATER THAN 4000 J/KG. MEANWHILE A DECENT SHORTWAVE WAS MOVING ACRS MO WITH SOME STRONGER MID LEVEL WINDS. STORMS HAVE ALREADY STARTED TO DEVELOP ALONG THE OUTFLOW BOUNDARY AND WITH NO CAP ACRS NE AR EXPECT THIS TREND TO CONTINUE INTO THE EVENING HOURS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM ACRS NE AR AND THE MO BOOTHEEL. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE COLD FRONT WILL PUSH INTO THE AREA LATER TONIGHT SO MORE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. SEVERE POTENTIAL WL DIMINISH SOME AS THE EVENING WEARS AND SFC HEATING WINDS DOWN. SFC FRONT WL BE STALLED ACRS THE REGION ON TUESDAY. WL BUMP UP POPS A LITTLE...TO 50 PERCENT...ACRS THE SRN 2/3RDS OF THE AREA WITH HIGH TEMPS A LITTLE COOLER DUE TO CLOUDS AND PRECIP. WL BEGIN TO TAPER POPS FROM NORTH TO SOUTH ON TUESDAY NIGHT AS THE FRONT SLOWLY PUSHES SOUTHWARD. THE FRONT SHOULD BE LOCATED NEAR THE SRN EDGE OF THE FORECAST AREA BY 12Z WED. WL GO WITH A DRY FORECAST ACRS NRN HALF WED AND WED NIGHT WITH SMALL POPS ACRS NRN MS WITH WEAK FRONT IN THE AREA. BY THU GFS DEPICTS A SFC WAVE DEVELOPING ALONG THE FRONT HELPING TO DRAG THE FRONT SOUTH OF THE AREA AND SFC HIGH PRESSURE BUILDING OVER THE AREA. THIS SOLUTION SEEMS REASONABLE AND HAS SHOWN SOME CONSISTENCY OVER THE PAST FEW MODELS RUN. EXPECT DRY AND SEASONABLY WARM WEATHER THU THROUGH THE WEEKEND. .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. SJM
Hazardous weather outlook, Jul 4, 3:30 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT MON JUL 4 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 330 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF THE MID SOUTH...MAINLY ALONG AND WEST OF A LINE FROM PARIS TENNESSEE TO CLARKSDALE MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD FRONT THIS EVENING AND TONIGHT AS IT MOVES INTO THE AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL AS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE BEFORE 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. SJM
In the hours before
Local storm report, Jul 4, 1:36 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
136 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS FIRE DEPT/RESCUE
TREE REPORTED DOWN ON EGYPT ROAD
&&
JFBLocal storm report, Jul 4, 1:49 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
149 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS FIRE DEPT/RESCUE
TREE REPORTED DOWN ON EGYPT ROAD
0131 PM BLIZZARD OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS LAW ENFORCEMENT
TREE DOWN
&&
JRALocal storm report, Jul 4, 1:56 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS FIRE DEPT/RESCUE
TREE REPORTED DOWN ON EGYPT ROAD
0131 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS LAW ENFORCEMENT
TREE DOWN
0140 PM TSTM WND DMG NETTLETON 34.09N 88.62W
07/04/2005 MONROE MS AMATEUR RADIO
LIMBS AND METAL DEBRIS DOWN ON MAIN STREET
&&
JRALocal storm report, Jul 4, 4:04 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
404 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/04/2005 RANDOLPH AR LAW ENFORCEMENT
TWO TREES DOWN ON HOUSE. POWER OUT.
0300 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/04/2005 RANDOLPH AR LAW ENFORCEMENT
TWO TREES DOWN. POWER OUT.
&&
WERLocal storm report, Jul 4, 4:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 2 NW POCAHONTAS 36.28N 90.99W
07/04/2005 RANDOLPH AR LAW ENFORCEMENT
TREES DOWN AT FIVEMILE SPRING
&&
WERLocal storm report, Jul 4, 4:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
445 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/04/2005 RANDOLPH AR LAW ENFORCEMENT
TREES ON HOUSES, TREES ACROSS ROAD, TREES RUPTURED GAS
LINES, ENTIRE CITY OUT OF POWER.
&&
WERThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 37 min |
| Jul 4, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 31 min |
| Jul 4, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 47 min |
| Jul 4, 5:46 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 44 min |
| Jul 4, 6:01 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 44 min |
| Jul 4, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 36 min |
| Jul 4, 6:43 PM CDT | Flash Flood Warning | MEG | Craighead | 2 hr |
| Jul 4, 6:44 PM CDT | Severe Thunderstorm Warning | MEG | Cross | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.